Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 66, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 27, 2018, 7:42 PM EDT. It took effect at Jul 28, 2018, 10:37 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2018, 7:42 PM EDT (23:42 UTC)
- In effect from
- Jul 28, 2018, 10:37 AM EDT
- Expired
- Jul 28, 2018, 9:48 PM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
199 WHUS71 KBUF 272342 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 742 PM EDT Fri Jul 27 2018 LOZ044-045-280900- /O.NEW.KBUF.SC.Y.0066.180728T2100Z-180729T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 742 PM EDT Fri Jul 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TO 11 PM EDT SATURDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 5 PM to 11 PM EDT Saturday. * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ JJR
6 follow-up statements
140 WHUS71 KBUF 280748 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 348 AM EDT Sat Jul 28 2018 LOZ044-045-281600- /O.CON.KBUF.SC.Y.0066.180728T2100Z-180729T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 348 AM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
340 WHUS71 KBUF 281219 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 819 AM EDT Sat Jul 28 2018 LOZ044-045-282030- /O.CON.KBUF.SC.Y.0066.180728T2100Z-180729T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 819 AM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
113 WHUS71 KBUF 281437 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1037 AM EDT Sat Jul 28 2018 LEZ040-041-282245- /O.EXB.KBUF.SC.Y.0066.180728T1437Z-180729T0200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1037 AM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 10 PM EDT this evening. * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-282245- /O.CON.KBUF.SC.Y.0066.180728T2100Z-180729T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1037 AM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
101 WHUS71 KBUF 281920 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 320 PM EDT Sat Jul 28 2018 LEZ020-290200- /O.EXA.KBUF.SC.Y.0066.000000T0000Z-180729T0200Z/ Upper Niagara River and Buffalo Harbor- 320 PM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 10 PM EDT this evening. * WINDS...West 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-290300- /O.CON.KBUF.SC.Y.0066.180728T2100Z-180729T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 320 PM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-290200- /O.CON.KBUF.SC.Y.0066.000000T0000Z-180729T0200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 320 PM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Hitchcock
669 WHUS71 KBUF 282038 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 438 PM EDT Sat Jul 28 2018 LOZ044-045-290300- /O.CON.KBUF.SC.Y.0066.180728T2100Z-180729T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 438 PM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-290200- /O.CON.KBUF.SC.Y.0066.000000T0000Z-180729T0200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 438 PM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-290200- /O.CON.KBUF.SC.Y.0066.000000T0000Z-180729T0200Z/ Upper Niagara River and Buffalo Harbor- 438 PM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
101 WHUS71 KBUF 290148 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 948 PM EDT Sat Jul 28 2018 LEZ020-040-041-290300- /O.CAN.KBUF.SC.Y.0066.000000T0000Z-180729T0200Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 948 PM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves have fallen below advisory levels and will continue to diminish the rest of the night...therefore the Small Craft Advisory has been cancelled. $$ LOZ044-045-290300- /O.CAN.KBUF.SC.Y.0066.000000T0000Z-180729T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 948 PM EDT Sat Jul 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves are no longer expected to reach advisory levels... therefore the Small Craft Advisory has been cancelled. $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 4:39 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 27, 4:39 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 439 PM EDT Fri Jul 27 2018 .SYNOPSIS... A mild, almost fall-like, pattern will persist through Saturday with diurnal cumulus and isolated to scattered showers inland from the lakes each afternoon, as an upper level low spins south of the Hudson Bay. High pressure will build across the region Sunday bringing completely dry conditions and seasonable temperatures to start the week. A low pressure system will track just west of the forecast area Tuesday into Wednesday bringing some periods of rain for mid-week. && .NEAR TERM /THROUGH SATURDAY/... For the late afternoon and early evening hours...the bulk of our area can expect fair and mainly dry weather...with just some isolated to widely scattered showers and perhaps a thunderstorm or two found along our southeastern periphery...where lake breeze boundaries intersect lingering diurnally-driven instability. Tonight, a weak secondary frontal boundary will move across the lower Great Lakes, also marked by a spoke of cooler 850mb temperatures down to around +10C. Lower Great Lakes surface temperatures around +22C will be near the threshold for helping to support some lake cloudiness and enhancement to the showers along the weak frontal boundary as it crosses Lake Erie and western Lake Ontario during the early morning through around sunrise. Thus some isolated to widely scattered showers or even a rumble of thunder are possible over and northeast of Lake Erie Saturday morning. In addition, the morning timing of the surface front acting constructively with the land breeze circulation over Lake Erie will result in an area of enhanced surface convergence over the lakes. Lake-induced equilibrium heights over 30kft, and steep low-level lapse rates marked by the 12C difference between lake surface temperature and 850mb temperatures, may help support the development of waterspouts over Lake Erie and western Lake Ontario, and thus have added a chance to the marine forecast. Saturday, behind morning weak frontal passage, winds will become more westerly and the airmass slightly drier than today. The result will be organizing the best lake breeze convergence zone across the Niagara Peninsula eastward toward Rochester and the Northern Finger Lakes. Numerous cumulus will develop inland from these lake breezes through the afternoon, with the aforementioned best convergence zone most likely to result in some isolated to scattered showers and thunderstorms through the afternoon. High temperatures will be slightly cooler than today behind the weak frontal passage, with highs in the low to upper 70s. && .SHORT TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... After the fading of some weak convergence off the south end of Lake Ontario to start the period, a rather dry interlude looks to be in store for the CWA. This is mainly due to a dry column becoming resident. While fairly cool 850 mb temperatures start the period, which would induce some lake effect instability, a lack of moisture in the layer should preclude much in the way of shower activity from forming. As the core of cool air just off the deck starts to lift northeastward by the end of the weekend, surface high pressure will gradually build into and linger over the area to start the new week. This will result in rather quiescent conditions with near normal temperatures. However, as it gradually starts to lose influence over the area, and southerly flow returns on its western flank with and upper trough digging into the western Great Lakes, deep moisture will quickly start to advance northward beyond Tuesday. This will allow for a rapid increase in layer RH, instability, and PWAT values. As such, humidity and rain chances will skyrocket by mid- week and a very unsettled and soggy interlude looks to be on tap. Interestingly enough, we start out slightly below normal to end the weekend in the temperature department, and even with surface high pressure giving way to increasing southerly flow, our temperatures really just modestly increase toward normal through mid-week. Thus, the biggest differences in sensible weather will not only be from an increase in temperatures from the southerly flow, nay, they will be from the increase in boundary layer RH as well. && .LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... A weak cold front will pass through the region late Wednesday helping to drop our PWATs from near 2.00 inches down to around 1.00 inch. Southerly flow will remain mostly in place as an area of high pressure remains anchored off the mid-Atlantic coast. With some moisture still available there is at least a chance for some showers Wednesday night and Thursday. Instability looks a little weak as of right now so thunderstorm potential may be limited, but will see with future guidance updates. On Friday a slight increase in the PWATs and instability ahead of the next cold front will increase the chance for some showers and thunderstorms. The best chances for thunderstorm activity will be inland away from of the lake breeze area. High temps during this time period will be in the mid 70s to low 80s for Thursday and the upper 70s to mid 80s for Friday. Low temperatures will be in the low to upper 60s for each Wednesday, Thursday and Friday nights. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... Broad cyclonic flow across the area will result in a fall-like pattern with isolated to scattered showers and thunderstorms found inland from the lake breezes late this afternoon and again on Saturday afternoon. CIGS will remain VFR with scattered low cloud bases in the 3kft-5kft range. Northeast of the lakes, CIGS may become SKC in the lake breezes, however surface gusts of 20 to 25 knots will be common there. Late tonight, a weak frontal boundary will move across Lake Erie and western Lake Ontario resulting in some enhanced lake cloudiness and isolated to widely scattered showers over and northeast of the Lake. There is a chance of land breeze waterspouts over Lake Erie and western Lake Ontario early Saturday morning with any showers that develop there. A brief period of MVFR CIGS is possible at BUF/IAG with this frontal passage, and a brief period of IFR at JHW. Outlook... Saturday...Mainly VFR with a slight chance of showers. Saturday night through Monday...mainly VFR. Monday night...Mainly VFR with MVFR in scattered showers. Tuesday and Wednesday...MVFR in showers and thunderstorms with a chance of IFR. && .MARINE... Broad cyclonic flow across the lower Great Lakes will supply almost fall-like conditions through Saturday...with winds and waves likely remaining below advisory levels through a good chunk of Saturday. A weak frontal boundary will drop across the lower Great Lakes early Saturday morning. Surface convergence from the combination of the land breeze circulation and frontal boundary, combined with steep lapse rates over the warm lakes may support the development of waterspouts over Lake Erie and western Lake Ontario with any showers that develop along the boundary. Westerly winds will then increase a bit on Saturday behind the weak frontal passage, which may approach low-end SCA conditions on eastern Lake Ontario by Saturday afternoon. High pressure will build across the lower Great Lakes Sunday supplying tranquil conditions to start the week. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Church/JJR NEAR TERM...Church/JJR SHORT TERM...Fries LONG TERM...SW AVIATION...Church/JJR MARINE...Church/JJR
Hazardous weather outlook, Jul 27, 5:18 AM EDT, 14 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 518 AM EDT Fri Jul 27 2018 NYZ001>008-010>014-019>021-085-280930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 518 AM EDT Fri Jul 27 2018 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 518 AM EDT Fri Jul 27 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:51 PM EDT | Special Weather Statement | BUF | Monroe | 24 min |
| Jul 26, 10:54 PM EDT | Special Weather Statement | BUF | Lewis | 66 min |
| Jul 26, 11:47 PM EDT | Special Weather Statement | BUF | Wayne | 43 min |
| Jul 26, 11:52 PM EDT | Special Marine Warning | BUF | 83 min | |
| Jul 27, 12:32 AM EDT | Special Weather Statement | BUF | Oswego | 28 min |
| Jul 27, 12:46 AM EDT | Special Weather Statement | BUF | Lewis | 29 min |
| Jul 27, 1:25 AM EDT | Special Weather Statement | BUF | Oswego | 65 min |
| Jul 27, 1:26 AM EDT | Small Craft Advisory | BUF | 9 hr | |
| Jul 27, 1:34 AM EDT | Special Weather Statement | BUF | Lewis | 41 min |
| Jul 27, 1:48 AM EDT | Special Weather Statement | BUF | Lewis | 57 min |
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.